Pyridoxine Toxicity Small Fiber Neuropathy With Dysautonomia: A Case Report.

@article{Bacharach2017PyridoxineTS,
  title={Pyridoxine Toxicity Small Fiber Neuropathy With Dysautonomia: A Case Report.},
  author={Rae Bacharach and Max Ricardo Lowden and Aiesha Ahmed},
  journal={Journal of Clinical Neuromuscular Disease},
  year={2017}
}
Pyridoxine (vitamin B6) toxicity is a well-known cause of primary sensory, length-dependent, axonal polyneuropathy. Although sensory symptoms predominate, autonomic symptoms have also been reported in some cases. To date, there is no objective evidence of autonomic dysfunction reported in the literature. We present the case of a 41-year-old woman with 2 years of progressive burning pain, numbness, tingling, and weakness in a stocking-glove distribution who was found to have severe pyridoxine… 

Vitamin B-6-Induced Neuropathy: Exploring the Mechanisms of Pyridoxine Toxicity

It is concluded that PDXK inhibition and consequently disrupted GABA neurotransmission is the most plausible mechanism of toxicity.

Vitamin B6 in Health Supplements and Neuropathy: Case Series Assessment of Spontaneously Reported Cases

Causality assessment of the case series of 90 reports to Lareb shows it is plausible for the vitamin B6 supplements to have caused complaints such as neuropathies, especially the case with higher dosages and prolonged use, but dosages < 50 mg/day also cannot be excluded.

Peripheral nerve disease secondary to systemic conditions in children

Peripheral neuropathies can be associated with a diverse range of medical conditions and unless actively considered may not be recognized and inadequately managed.

Corticosteroid-Induced Central Serous Chorioretinopathy

It was further found that steroid therapy replacement and healthier lifestyle adjustments could sustain the symptoms and improve the patient’s well-being.

Central Serous Chorioretinopathy Induced by Work Stress: A Case Report

In conclusion, this was a CSC case induced by work stress, and the main treatment was psychological therapy in order to improve the quality of life (QoL).

Dizziness.

  • G. T. Whitman
  • Medicine, Psychology
    The American journal of medicine
  • 2018

Drug-Dietary Interactions: Over-the-Counter Medications, Herbs, and Dietary Supplements

Clinicians need to be aware of potential drug interactions between prescribed and nonprescribed substances and take a thorough medication history that includes dietary habits, OTCs, supplements, and herbal remedies to predict and prevent potential interactions.

Влияние пиридоксина и препаратов гидрозида изоникотиновой кислоты на нервную систему при лечении туберкулеза

The review presents research findings on the effect of pyridoxine and its derivatives on the nervous system and their interaction with the agents of isonicotinic acid hydrazide.

Deteksi Central Serous Chorioretinopathy dengan Faktor Risiko Kehamilan dengan Menggunakan Optical Coherence Tomography

Pemeriksaan penunjang dengan menggunakan OCT men ungan penegakan diagnosis dan melihat perjalanan penyakit Central Serous Chorioretinopathy yang membantu dalam penegAKan diagnosis.

References

SHOWING 1-10 OF 21 REFERENCES

Pyridoxine-induced sensory ataxic neuronopathy and neuropathy: revisited

Consumption of high dose pyridoxine can cause sensory neuronopathy and axonal sensorimotor polyneuropathy, leading to sensory ataxia which may not be reversible.

Acute sensory neuropathy‐neuronopathy from pyridoxine overdose

Two patients who developed an acute, profound, and permanent sensory deficit after treatment with massive doses of parenteral pyridoxine are reported, who had transient autonomic dysfunction, mild weakness, nystagmus, lethargy, and respiratory depression.

Elevated B6 levels and peripheral neuropathies.

Elevated pyridoxine levels should be considered in the differential diagnosis of any sensory or sensorimotor polyneuropathy, a retrospective review of patients found to have elevated B6 levels in a neuromuscular clinic.

Sensory neuropathy from pyridoxine abuse. A new megavitamin syndrome.

It is indicated that consumption of large doses of pyridoxine can cause sensory neuropathy or neuronopathy syndromes and that safe guidelines should be established for the use of this widely abused vitamin.

Sensory neuropathy with low‐dose pyridoxine

In all patients with adequate follow-up, improvement followed discontinuation of pyridoxine, and the ready availability of up to 1-gram tablets makes it likely that this neuropathy will be seen.

Detection of small‐fiber neuropathy by sudomotor testing

The symptoms of burning sensation affecting the feet, thought to be due to a distal small‐fiber neuropathy (DSFN) affecting somatic unmyelinated fibers, are usually accompanied by vasomotor or sudomotor changes suggestive of involvement of autonomic fibers, and Sudomotor examination is thus a highly sensitive detection tool in DSFN.

The diagnostic criteria for small fibre neuropathy: from symptoms to neuropathology

Patients with pure SFN were identified using a new diagnostic ‘gold standard’, based on the presence of at least two abnormal results at clinical, QST and skin biopsy examination, and a significant inverse correlation between IENF density and both cold and warm thresholds at the leg was found.

Causes of neuropathy in patients referred as “idiopathic neuropathy”

The major causes of undiagnosed neuropathies were impaired glucose metabolism, CIDP, and monoclonal gammopathies.

Dose‐dependent expression of neuronopathy after experimental pyridoxine intoxication

Multiple factors including rate of administration, differential neuronal vulnerability, and species susceptibility have bearing on the final expression of pyridoxine neurotoxicity.